ISSN:
 1941-4889

eISSN:
 1941-4897

All Issues

Volume 10, 2018

Volume 9, 2017

Volume 8, 2016

Volume 7, 2015

Volume 6, 2014

Volume 5, 2013

Volume 4, 2012

Volume 3, 2011

Volume 2, 2010

Volume 1, 2009

Journal of Geometric Mechanics

2016 , Volume 8 , Issue 3

Select all articles

Export/Reference:

Neighboring extremal optimal control for mechanical systems on Riemannian manifolds
Anthony M. Bloch, Rohit Gupta and Ilya V. Kolmanovsky
2016, 8(3): 257-272 doi: 10.3934/jgm.2016007 +[Abstract](839) +[PDF](1512.8KB)
Abstract:
In this paper, we extend neighboring extremal optimal control, which is well established for optimal control problems defined on a Euclidean space (see, e.g., [8]) to the setting of Riemannian manifolds. We further specialize the results to the case of Lie groups. An example along with simulation results is presented.
Shape analysis on Lie groups with applications in computer animation
Elena Celledoni, Markus Eslitzbichler and Alexander Schmeding
2016, 8(3): 273-304 doi: 10.3934/jgm.2016008 +[Abstract](644) +[PDF](3465.1KB)
Abstract:
Shape analysis methods have in the past few years become very popular, both for theoretical exploration as well as from an application point of view. Originally developed for planar curves, these methods have been expanded to higher dimensional curves, surfaces, activities, character motions and many other objects.
    In this paper, we develop a framework for shape analysis of curves in Lie groups for problems of computer animations. In particular, we will use these methods to find cyclic approximations of non-cyclic character animations and interpolate between existing animations to generate new ones.
The projective symplectic geometry of higher order variational problems: Minimality conditions
Carlos Durán and Diego Otero
2016, 8(3): 305-322 doi: 10.3934/jgm.2016009 +[Abstract](571) +[PDF](404.4KB)
Abstract:
We associate curves of isotropic, Lagrangian and coisotropic subspaces to higher order, one parameter variational problems. Minimality and conjugacy properties of extremals are described in terms self-intersections of these curves.
Minimal geodesics on GL(n) for left-invariant, right-O(n)-invariant Riemannian metrics
Robert J. Martin and Patrizio Neff
2016, 8(3): 323-357 doi: 10.3934/jgm.2016010 +[Abstract](548) +[PDF](643.7KB)
Abstract:
We provide an easy approach to the geodesic distance on the general linear group $GL(n)$ for left-invariant Riemannian metrics which are also right-$O(n)$-invariant. The parameterization of geodesic curves and the global existence of length minimizing geodesics are deduced using simple methods based on the calculus of variations and classical analysis only. The geodesic distance is discussed for some special cases and applications towards the theory of nonlinear elasticity are indicated.
An approximation theorem in classical mechanics
Cristina Stoica
2016, 8(3): 359-374 doi: 10.3934/jgm.2016011 +[Abstract](496) +[PDF](366.9KB)
Abstract:
A theorem by K. Meyer and D. Schmidt says that The reduced three-body problem in two or three dimensions with one small mass is approximately the product of the restricted problem and a harmonic oscillator [7]. This theorem was used to prove dynamical continuation results from the classical restricted circular three-body problem to the three-body problem with one small mass.
    We state and prove a similar theorem applicable to a larger class of mechanical systems. We present applications to spatial $(N+1)$-body systems with one small mass and gravitationally coupled systems formed by a rigid body and a small point mass.

2017  Impact Factor: 0.561

Editors

Referees

Librarians

Email Alert

[Back to Top]